Jun 2, 2006
ive been positive for about 2 years, at that time i kept getting red bumps on the top of my back, very uncomfortable. when i later went tothe doctor he said that the appearance of acne like infection on my back was due to the weakening of my immune system. i have since started taking virramune and truvada and have seen slight difference. is this related to my immune system or is it just a diet issue. how can this be cleared? help!!!
Response from Dr. Henry
Acne like lesions on the back occur in the general population as well so the link to HIV infection may not be certain/clear. An evaluation by a dermatologist is often very helpful to better pin down the diagnosis and target the therapy. The course of skin conditions in HIV+ persons starting therapy is variable to make matters sometimes more complicated. The treatment for acne varies depending on location and how deep the lesions are and can vary from topical creams to oral antibiotics. KH
Anemia & Combivir
Viread & Hair Loss
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.